Discussions By Condition: Medical Stories

neuroleptic malignant syndrome

Posted In: Medical Stories 0 Replies
  • Posted By: dafreen
  • August 17, 2011
  • 00:57 AM

My husband got neuroleptic malignant syndrome in september of 2009, and he hasnt been the same since.
He wasnt treated for many hours in which he had a high fever. I was wondering if the way he is now is a result from not being treated for as long as he was. Could this illness change a persons personally?

This is what happened..
He was sitting in the er waitingroom for about 6 to 10 hours because they thought he had the swine flu.
He was paralized, couldnt talk, or move. His eyes rolled back into his head and he was drooling and could not talk.
When he was seen they said he was 'fakeing" and "being a drama queen"because all of their tests were negitive :mad:. The nurse would not take his urine sample unless he said his name which he couldnt do.
He was taken to a trama hospital because of his insurance. (Thank GOD!) And they knew right away what was wrong with him.
He Slowly began to wake up after 3 days of being off the abilify. He hadnt eaten in 4 days. He was in intencive care for 3 days.

He just isnt the man i married.
He cant retain information just given to him. He cant remember resent stuff that happen. He doesnt listen (to anyone). And he doesn't have common sense.
It actually seems he got stupid in some ways. And he used to be so smart. But he is with stuff he already learned years ago. Just not with new stuff.
It's almost like he gave up, but he doesn't relize it.

Can neuroleptic malignant syndrome cause this? :confused:
Thanks for reading

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?